Economics at your fingertips  

Forgiving-Proof Equilibrium in Infinitely Repeated Games

Miguel Aramendia (), Ruiz Luis () and Quan Wen ()
Additional contact information
Ruiz Luis: Universidad del Pais Vasco

The B.E. Journal of Theoretical Economics, 2008, vol. 8, issue 1, 1-17

Abstract: In repeated games, equilibrium often requires that any deviation be punished in the continuation, regardless of whether it is beneficial to the other players. It seems against the nature of non-cooperative game theory for the other players to decide what to do based on what one player did, rather than on the well-being of themselves. We introduce a new solution concept called a forgiving-proof equilibrium that recommends continuing as if nothing had happened after a player deviates without harming the others. A folk theorem is established to characterize the set of forgiving-proof equilibrium payoffs when players are sufficiently patient. The concept of forgiving-proof equilibrium significantly reduces the set of equilibrium outcomes in many repeated games.

Date: 2008
References: View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link) (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.2202/1935-1704.1440

Access Statistics for this article

The B.E. Journal of Theoretical Economics is currently edited by Burkhard C. Schipper

More articles in The B.E. Journal of Theoretical Economics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

Page updated 2023-06-15
Handle: RePEc:bpj:bejtec:v:8:y:2008:i:1:n:5